EconPapers    
Economics at your fingertips  
 

A structure theorem for rationalizability in the normal form of dynamic games

Yi-Chun Chen ()

Games and Economic Behavior, 2012, vol. 75, issue 2, 587-597

Abstract: We prove that the structure theorem for rationalizability originally from Weinstein and Yildiz (2007) applies to any finite extensive-form game with perfect recall and suitably rich payoffs. We demonstrate that the ties induced by the extensive form do not change the result of Weinstein and Yildiz (2007). Specifically, like Weinstein and Yildiz (2007), we adopt the normal-form concept of interim correlated rationalizability and we assume that players have no relevant knowledge of the extensive-form payoff structure. The extensive-form result is weaker in the sense that while the result of Weinstein and Yildiz (2007) does not depend on the latter assumption, our result does. Our result implies that without restrictions on playersʼ knowledge of payoffs, the dynamic structure of extensive-form games offers no force for robust refinements of rationalizability. We also strengthen the main selection result of Weinstein and Yildiz (2007) by showing that the result holds for any (not necessarily finite) type.

Keywords: Rationalizability; Incomplete information; Robustness; Universal type space; Higher-order beliefs; Extensive-form games (search for similar items in EconPapers)
JEL-codes: C72 D80 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0899825612000267
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:gamebe:v:75:y:2012:i:2:p:587-597

DOI: 10.1016/j.geb.2012.02.006

Access Statistics for this article

Games and Economic Behavior is currently edited by E. Kalai

More articles in Games and Economic Behavior from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().

 
Page updated 2021-04-06
Handle: RePEc:eee:gamebe:v:75:y:2012:i:2:p:587-597